MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. PROWATER; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. PROWATER; PTCA GUIDE WIRE
Catalog Number AGH146300
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: (b)(4).Device evaluation could not be performed because the affected device was discarded by the user facility.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information, findings of lot history records review, and referring to know similar events, it was presumed that stress generated with wire manipulation had likely contributed to the reported separation of the guide wire.The applied stress would localize and therefore exceed the product design limit when movement of the guide wire was restricted by the small rv branch.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.[malfunction and adverse effects]~ separation of the guide wire.
 
Event or Problem Description
It was reported that the tip of an asahi prowater guide wire became separated during a percutaneous coronary intervention (pci) to treat a complex calcified and highly tortuous lesion in the right coronary artery.The lesion was ballooned, rotabladed, and stented.The prowater was used during ballooning and stenting.Dissection plane distal to distal stent; the dissection was created by the stent as it showed up after deployment.The physician went back in with the prowater to try to address that issue.Upon the third insertion, the wire was shaped with an extra "j" the wire ended up trapped in a rv marginal.When tried to remove the corsair, the guide wire frayed and separated.The physician attempted to use a snare to retrieve the remaining part of the guide wire, however, could not retrieve it.Because blood flow in the distal rca was blocked, the patient was sent to bypass surgery.The patient was doing well after the surgery.

Brand Name
PROWATER
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key11490119
Report Number3003775027-2021-00056
Device Sequence Number11886681
Product Code DQX
UDI-Device Identifier04547327056144
UDI-Public(01)04547327056144(17)211231(10)190122A071
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K031277
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue NumberAGH146300
Device Lot Number190122A071
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2021
Initial Report FDA Received Date03/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age79 YR